View Full Version : Hairy?!
12-05-2006, 08:26 PM
I had my haircut today and when my stylist was finishing up she reached for the beard trimmer and said, "Hon, I've just gotta get rid of that fuzz on your face." (Good thing she's been my stylist for 15 years!) I have this pretty abundant, downy fuzz on my face that wasn't there before (it's very light, fortunately.) Is this yet another side affect of our beloved prednisone? I'm on several other meds, too, but I suspect prednisone is the culprit. Anyone else have this problem? If so, does it go away when you're off prednisone? Otherwise I'm going to be spending a lot of money on waxing!
12-05-2006, 09:29 PM
Yes, it is probably the prednisone - it can cause facial hair to grow, along with acne, menstrual cramps, and all those other teenage problems we thought we'd outgrown. Kind of like reliving puberty without the energy you had as a teen to deal with it. It should go away as you decrease your prednisone dose. I wasted a lot of money on various products that were supposed to stop or slow down hair growth - none of them were a match for the prednisone! My skin is so sensitive that waxing is out of the question - I finally started using a product called baby touch facial hair remover, which works without irritating my skin. I just wish the prednisone would make the hair on my head grow that fast (LOL).
12-06-2006, 01:22 PM
Speaking of hair growth, here's another interesting medication side affect. I'm on Xalatan for glaucoma and the drops are making my eyelashes grow really long (I wear eyeglasses and the lashes on my left eye are actually brushing the lens of my glasses!) Eventually, they tell me, the drops will probably cause my hazel/green eyes to turn a shade of brown! How about that for a weird side affect?
12-06-2006, 02:02 PM
That's so funny - I use xalatan and it's never affected my eyelashes - I kind of wish it would. But I also use eyedrops for cataracts (prednisone induced) so maybe the two cancel each other out. And my eyes are brownish/black already. I have noticed a blue tinge around the outside of the iris of my eyes which looks like someone took a blue pen and drew a circle around the colored part of my eye. I hadn't really thought about it before, though maybe it was the cataracts, but now I wonder if it's the eyedrops?